Advertisement

On a Generalized Gamma Convolution Related to the q-Calculus

  • Christian Berg
Chapter
Part of the Developments in Mathematics book series (DEVM, volume 13)

Abstract

We discuss a probability distribution I q depending on a parameter 0 < q < 1 and determined by its moments n!/(q; q)n. The treatment is purely analytical. The distribution has been discussed recently by Bertoin, Biane and Yor in connection with a study of exponential functionals of Lévy processes.

Keywords

q-calculus infinitely divisible distribution 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. Akhiezer, N. I. (1965). The Classical Moment Problem and Some Related Questions in Analysis. Oliver and Boyd, Edinburgh.zbMATHGoogle Scholar
  2. Askey, R. (1986). Limits of some q-laguerre polynomials. J. Approx. Theory, 46:213–216.CrossRefzbMATHMathSciNetGoogle Scholar
  3. Askey, R. (1989). Orthogonal polynomials and theta functions. In Ehrenpreis, L. and Gunning, R. C., editors, Theta functions—Bowdoin 1987, Part 2 (Brunswick, ME, 1987), volume 49 of Proc. Symp. Pure Math., pages 299–321. Amer. Math. Soc., Providence, RI.Google Scholar
  4. Askey, R. and Roy, R. (1986). More q-beta integrals. Rocky Mountain J. Math., 16:365–372.MathSciNetCrossRefzbMATHGoogle Scholar
  5. Berg, C. (1980). Quelques remarques sur le cône de Stieltjes. In Seminar on Potential Theory, Paris, No. 5. (French), volume 814 of Lecture Notes in Mathematics, pages 70–79. Springer, Berlin.Google Scholar
  6. Berg, C. (1981). The Pareto distribution is a generalized Γ-convolution. A new proof. Scand. Actuarial J., pages 117–119.Google Scholar
  7. Berg, C. (1985). On the preservation of determinacy under convolution. Proc. Amer. Math. Soc., 93:351–357.CrossRefzbMATHMathSciNetGoogle Scholar
  8. Berg, C. (1995). Indeterminate moment problems and the theory of entire functions. J. Comp. Appl. Math., 65:27–55.CrossRefzbMATHGoogle Scholar
  9. Berg, C. (2000). On infinitely divisible solutions to indeterminate moment problems. In Dunkl, C., Ismail, M., and Wong, R., editors, Special Functions (Hong Kong, 1999), pages 31–41. World Scientific, Singapore.Google Scholar
  10. Berg, C. and Duran, A. J. (2004). A transformation from Hausdorff to Stieltjes moment sequences. Ark. Mat. To appear.Google Scholar
  11. Berg, C. and Forst, G. (1975). Potential theory on locally compact abelian groups. Springer-Verlag, New York.zbMATHGoogle Scholar
  12. Bertoin, J. (1996). Lévy processes. Cambridge University Press, Cambridge.zbMATHGoogle Scholar
  13. Bertoin, J., Biane, P., and Yor, M. (2004). Poissonian exponential functionals, q-series, q-integrals, and the moment problem for the log-normal distribution. Birkhäuser. To appear.Google Scholar
  14. Bertoin, J. and Yor, M. (2001). On subordinators, self-similar Markov processes and some factorizations of the exponential variable. Elect. Comm. in Probab., 6:95–106.MathSciNetGoogle Scholar
  15. Biane, P., Pitman, J., and Yor, M. (2001). Probability laws related to the Jacobi theta and Riemann zeta functions, and Brownian excursions. Bull. Amer. Math. Soc., 38:435–465.CrossRefMathSciNetzbMATHGoogle Scholar
  16. Bondesson, L. (1992). Generalized gamma convolutions and related classes of distributions and densities, volume 76 of Lecture Notes in Statistics. Springer, New York.zbMATHGoogle Scholar
  17. Carmona, P., Petit, F., and Yor, M. (1994). Sur les fonctionelles exponentielles de certain processus de Lévy. Stochastics and Stochastics Reports, 47:71–101.MathSciNetzbMATHGoogle Scholar
  18. Carmona, P., Petit, F., and Yor, M. (1997). On the distribution and asymptotic results for exponential functionals of Lévy processes. In Yor, M., editor, Exponential functionals and principal values related to Brownian motion, Biblioteca de la Revista Matemitica Iberoamericana, pages 73–121. Revista Matemática Iberoamericana, Madrid.Google Scholar
  19. Cowan, R. and Chiu, S.-N. (1994). A stochastic model of fragment formation when DNA replicates. J. Appl. Probab., 31:301–308.CrossRefMathSciNetzbMATHGoogle Scholar
  20. Dumas, V., Guillemin, F., and Robert, P. (2002). A Markovian analysis of additive-increase multiplicative-decrease algorithms. Adv. in Appl. Probab., 34:85–111.CrossRefMathSciNetzbMATHGoogle Scholar
  21. Gasper, G. and Rahman, M. (1990). Basic Hypergeometric Series. Cambridge University Press, Cambridge.zbMATHGoogle Scholar
  22. Itô, M. (1974). Sur les cônes convexes de Riesz et les noyaux complètement sousharmoniques. Nagoya Math. J., 55:111–144.zbMATHMathSciNetGoogle Scholar
  23. Lukacs, E. (1960). Characteristic functions. Griffin, London.zbMATHGoogle Scholar
  24. Pakes, A. G. (1996). Length biasing and laws equivalent to the log-normal. J. Math. Anal. Appl., 197:825–854.CrossRefzbMATHMathSciNetGoogle Scholar
  25. Reuter, G. E. H. (1956). Über eine Volterrasche Integralgleichung mit totalmonotonem Kern. Arch. Math., 7:59–66.CrossRefzbMATHMathSciNetGoogle Scholar
  26. Stoyanov, J. (2000). Krein condition in probabilistic moment problems. Bernoulli, 6:939–949.CrossRefzbMATHMathSciNetGoogle Scholar
  27. Thorin, O. (1977a). On the infinite divisibility of the lognormal distribution. Scand. Actuarial. J., (3):121–148.MathSciNetGoogle Scholar
  28. Thorin, O. (1977b). On the infinite divisibility of the Pareto distribution. Scand. Actuarial. J., (1):31–40.MathSciNetGoogle Scholar
  29. Widder, D. V. (1941). The Laplace Transform, volume 6 of Princeton Mathematical Series. Princeton University Press, Princeton, N. J.zbMATHGoogle Scholar

Copyright information

© Springer Science+Business Media, Inc. 2005

Authors and Affiliations

  • Christian Berg
    • 1
  1. 1.Department of MathematicsUniversity of CopenhagenDenmark

Personalised recommendations